MAUDE Adverse Event Report: CORDIS CORPORATION CARDIO DIAGNOSTIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CARDIO DIAGNOSTIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 533532
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, two 5fr mp a2 supertorque plus catheters cracked at the hub when a syringe was attached.The devices were not used in the patient as the crack was noticed when the syringe was attached for flushing.The procedure was completed by opening and using a new mpa2 catheter.There was no reported injury to the patient.The products were stored properly according to the instructions for use (ifu), and there was no difficulty removing them from the packaging.No other damages were noted prior to inserting the products into the patient.The devices prepped normally, with a syringe attached to the catheters (x2) for flushing.The intended procedure was a right heart catheterization for blood sampling, targeting normal pa¿s, with no calcification in a pediatric patient.The vessel had no tortuosity.The syringe was not torqued against resistance when attaching to the catheter.And the second device will not be returned for evaluation.The first device will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, two 5fr mp a2 supertorque plus catheters cracked at the hub when a syringe was attached.The devices were not used in the patient as the crack was noticed when the syringe was attached for flushing.The procedure was completed by opening and using a new mpa2 catheter.There was no reported injury to the.The products were stored properly according to the instructions for use (ifu), and there was no difficulty removing them from the packaging.No other damages were noted prior to inserting the products into the patient.The devices prepped normally, with a syringe attached to the catheters (x2) for flushing.The intended procedure was a right heart catheterization for blood sampling, targeting normal pa¿s, with no calcification in a pediatric patient.The vessel had no tortuosity.The syringe was not torqued against resistance when attaching to the catheter.And the second device will not be returned for evaluation.The first device will be returned for evaluation.One non-sterile ¿cath f5.2+ mp a2 80cm 2sh unit was received for analysis.During visual inspection, no damages, anomalies or cracks were observed on the hub or body of the catheter.For functional analysis, the catheter was flushed and no fragments of the hub, cracks or leaks were detected on the returned device.Additionally, the syringe was successfully attached without any issues.During microscopic analysis, an amplified image of the hub was captured using the vision system.A piece of plastic was cracked off the top of the hub.Sem analysis was not necessary as high magnification revealed evidence of fatigue striations, which are commonly associated with separations caused by material tensile overload.It is assumed that the plastic material was subjected to tensile forces that exceeded the yield strength of the hub prior to cracking/splintering.No other anomalies were seen during the microscopic analysis.The customer¿s complaint reported as ¿luer hub-splintered-fragments can be injected¿ was confirmed by product analysis for the device that returned (2025-12525-1) and confirmed by photo analysis for the second device (2025-12525-2).The fatigue striations found on the returned device suggest the material was subjected to tensile forces that exceeded the yield strength prior to splintering.The exact source of the tensile force cannot be found.Without returning the second device, the root cause cannot be determined either.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place, do not use if package is open or damaged.¿ based on the available information and the product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description

Brand Name
CARDIO DIAGNOSTIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21282352
Report Number9616099-2025-00147
Device Sequence Number9339765
Product Code DQO
UDI-Device Identifier10705032012546
UDI-Public(01)10705032012546(17)270831(10)18363499
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K914007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number533532
Device Lot Number18363499
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/22/2025
03/28/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date02/18/2025
04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age7 YR
Patient SexMale
Patient Weight10 KG